I was reading one of your posts from a few weeks ago about cortef. I am recovering from thyroid cancer, and was diagnosed with adrrenal insuffiency in November. I am currently on an entire pharmacy of drugs and up until Thursday I was doing great. I currently take 75 mcg of Synthroid 5 mg of cytomel, .5 of dostinex per week, 10 mg of Lexapro, and 25 mg of Aldoctone, 20 mg of Cortef, and .1 of Florinef. To make a long story short, I could not get out of chairs without my husband's help in November and December due to my dropping blood pressure, it was such a mess. Now I am happy to report that I am exercising 6 days a week, lost 15 pounds in 5 weeks, and am putting my four year old to shame with the energy levels that I have gained back.
I was doing so well, that my doctor decided to take me down to 20 mg of cortef from 30 last Thursday. I was fine Thursday -Sunday. Monday I was at the gym and the floor felt as if it were coming out from under me. I immediately thought I forgot to take the cortef, so I checked, and I did not forget. I then realized it felt like a blood sugar problem which I had not had a problem with being too low since I started Cortef. I ate a protein bar and 30 minutes after my blood sugar was still at 70, so I know it must have been really low. I called my doctor (who is fabulous) and she indicated that my blood showed slightly low potassium and to increase bananas etc, and if I was not feeling better to let her know. The last two days have been much better but I still get a little dizzy now and then. Sugar levels have been in the 80's and 90's two hours after meals the last two dayss. It seems that i read somewhere that cortef elevates blood sugar,so if this is true, maybe the decrease is causing dips in blood sugar. My Endo is a diabetes, metabolism spec, and she says no, but hey who knows.
After posting my thyroid labs on the thyroid board this week, a few others on cortef have jumped in and said that my decrease may have been too quick.
What do you know about that????? My doctor says that the decrease should be fine, but all i know is that I was fine Thursday, and now I am fighting to be fine. (Mind over matter) I notice that my stamina at the gym is lacking this week on things that have come easy for me a few days ago, and I am craving salt, chocolate, and am very thirsty. I have considered upping myself up another 5mg to see, but I am improving, so I hate to if I will adjust.
Thanks for listening.